Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with HPV and urethritis. Taking antibiotic. Any risk of penile cancer?

Answered by
Dr.
Dr. G.Srinivasan

Urologist

Practicing since :1991

Answered : 1414 Questions

default
Posted on Wed, 16 Jan 2013 in Men's Health
Question: Hello, I am a 33 year old male American working in Germany and have had much trouble dealing with Urethritus. I have a very strong odor from my urine and also have been diagnosed with HPV (3 years ago and had laser surgery to remove some genital worts). I have been on antibiotics three times (Levoflaxin) in the last year and still have this problem. I just recently went back again after taking 3 different urine test with no valid answer from the results. I'm curious if this is a mixture of both issues? My urine is also noticiable cloudy. During the day I do feel some miscomfort and at times a little pain with urinating. It has been a year of dealing with the German military doctors and feel like I have not had any luck. My first step, back in January 2012, i consulted a Urinologist and he was the one who diagnosed me with Urethritis. I'm afraid of this becoming a more severe issue. The only other thing that comes to my mind is that I did use a new sex toy around the time this began, I do not think it was cleaned properly and I may have had some bacteria enter my urethra. I'm running out of options where I live and am really concerned about my kidney health or cancer of the penis? I know a year must be too long and risky for this ongoing behavior. Any suggestions?
doctor
Answered by Dr. G.Srinivasan 2 hours later
Hi
Welcome to XXXXXXX
I went through your detailed history.
Health of the kidney can be checked with renal function tests in the blood ( urea and creatinine) and ultrasound scan done every six months.
Penis cancer presents as a non-healing ulcer or growth which is quite noticeable under the foreskin, if you have.
So, in fact i am not worried about the two as they can be easily diagnosed and treated.
I am more worried about the smell, since it is persistent after multiple course of antibiotics.
May be it is worthwhile doing a urine culture test and consider giving antibiotics for 3 to 6 months in half the dose, which is one of the treatment options for recurrent infections.
I cant think anything else at present. Kindly revert back for doubts if any.
Best regards,
DR GS

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. G.Srinivasan 1 hour later
As mentioned, I have taken multiple urine culture test with not much accuracy given the German doctors must send it to munich and wait days until it makes it to the lab. They have informed me that they do not think the test have been accurate and never recieved any advise or info from this procedure. I do have a test result (in German) that is the itemized result of my diagnoses of Urethritis. I think your idea with the antibiotics are a good idea but would need a prescription. Do you recommend a stronger antibiotic (injection?) Can I also recieve a worse case senerio option from you? I am really running out of options as the Urologist is booked completely and will not except apointments for the next 6 months. I am on day 10 again with Levoflaxin, and still urinating with the amonia smell. I have never had this problem. Does Chlyamedia also have this symtom? I have been tested for it but "they say" it came back negative. I have had a new partner since and she claims to have contracted Chlaymedia but has only been with me. Loosing faith in German doctors at the moment and really need some worst case senerios. Many thanks in advance.
doctor
Answered by Dr. G.Srinivasan 11 hours later
Hi
Welcome back.
It is sad that the appointment is difficult and takes so long.
In this situation the following is advisable, even though not ideal, considering the situation you are in.
Levofloxacin 250 mg once daily for 3 months plus a course of doxycycline 100 mg once daily or one week, to take care of the chlamydia.
Plenty of water and cranberry juice should also help.
Wishing you best health,
Best Regards
DR GS

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. G.Srinivasan 9 hours later
In which aspect is this not ideal? The lack of options for me or the recommendation for antibiotics is not "ideal"? Thank you.
doctor
Answered by Dr. G.Srinivasan 32 minutes later
Hi,

Welcome back.
Normally, we recommend simple antibiotics like NITROFURANTOIN or CO-TRIMOXAZOLE for three months.
Since there is a restriction in getting these medicines at your place, i thought of giving you the same antibiotic LEVOFLOX in half the dose to take care of the infection.
Also try to get a prescription for DOXYCYCLINE to take care of the chlamydia.
Hope things are clear now.
wishing you good health,
Best regards
DR GS
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Levofloxacin

doctor1 MD

I was given a urine test today. The test showed positive for opiate use. To the best of my knowelege I have not taken anything or eaten anything that would cause my test to be hot(positive). The only pain medication I have taken today was 600 mg. of ibuphrophen and 150 mg. of pregabalin for my neuropathy. I also am taking 750 mg. of levofloxacin and0.4 mg. of tamsulosin. the only thing exotic that I have eaten was a multi-grain fiber bar from kashai. I need to know what possibly could have my test come up hot. Thank you for your assistance.

doctor1 MD

hi i am rd i had perianal abscess surgery in september 2007 ... i get released from there with in 5 days .the prob is my abses bursed several times and its also happening now ..itold my doc then he said i need another surgery but m afraid of surgeries.and my anal area and also abses start itches from june 2010 .... m using acflavine 1:1000 solution for hip bath since my sugery gets done ... i dont use it regularly ...when my abses burst i use them....now from september 29 i m taking levofloxacin 500mg ..i gonna only have 7 of levofloxacin 500mg ...now doc whats happning to me ....can u plz help...

doctor1 MD

I am 45 years old, for the past 5 years I usually get a case of prostatitis once per year. Just finishing up a round of anti-biotics (levaquin) and my urologist tried a new bph medicine with me (rapaflow). Within 3-4 days of the meds, my symptoms all but left but after a week I experienced diarrhea (witch lasted almost 2 weeks) and also noticed little or now semen in ejaculations. Also, after bowel movements, over the last 4 days, I find myself having to sit and wait for small amounts of urine to pass. No matter how long I wait, I usually find I leak a few drips shortly afterward. Any comments / advice would be appreciated

doctor1 MD

Hi, i also smell chalk dust or something similar..i did go to doctor last week for my bi monthly consult and blood ork for chronic liver disease and told her about my wheezing , she put me on levaquin..im 5 days in to it , seems to be getting worse and now i smell what seems like chalk dust...should i go back to her, cant really afford to..

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...